Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 39, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Mar 7, 2020, 2:56 AM PST. It took effect at Mar 8, 2020, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2020, 2:56 AM PST (10:56 UTC)
- In effect from
- Mar 8, 2020, 2:00 PM PDT
- Expired
- Mar 8, 2020, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
190 WHUS76 KMTR 071056 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 256 AM PST Sat Mar 7 2020 PZZ535-071900- /O.NEW.KMTR.SC.Y.0039.200308T1700Z-200309T0500Z/ Monterey Bay- 256 AM PST Sat Mar 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Monterey Bay. * WHEN...From 10 AM to 10 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ570-071900- /O.CON.KMTR.SC.Y.0038.000000T0000Z-200307T2300Z/ Waters from Point Arena to Point Reyes 10-60 NM- 256 AM PST Sat Mar 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Occasional gusts up to 25kt with passing front in addition to seas up to around 10 feet. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ571-071900- /O.CON.KMTR.SC.Y.0038.200307T1100Z-200307T2300Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 256 AM PST Sat Mar 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Occasional gusts to around 25kt with passing front. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
162 WHUS76 KMTR 071615 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 815 AM PST Sat Mar 7 2020 PZZ570-072300- /O.CON.KMTR.SC.Y.0038.000000T0000Z-200307T2300Z/ Waters from Point Arena to Point Reyes 10-60 NM- 815 AM PST Sat Mar 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Occasional gusts up to 25kt with passing front in addition to seas up to around 10 feet.. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ571-072300- /O.CON.KMTR.SC.Y.0038.000000T0000Z-200307T2300Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 815 AM PST Sat Mar 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Occasional gusts to around 25kt with passing front. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ535-080015- /O.CON.KMTR.SC.Y.0039.200308T1700Z-200309T0500Z/ Monterey Bay- 815 AM PST Sat Mar 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Monterey Bay. * WHEN...From 10 AM to 10 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
575 WHUS76 KMTR 072243 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 243 PM PST Sat Mar 7 2020 PZZ570-072345- /O.EXP.KMTR.SC.Y.0038.000000T0000Z-200307T2300Z/ Waters from Point Arena to Point Reyes 10-60 NM- 243 PM PST Sat Mar 7 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... Seas continue to subside so the Advisory will be allowed to expire. $$ PZZ571-072345- /O.EXP.KMTR.SC.Y.0038.000000T0000Z-200307T2300Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 243 PM PST Sat Mar 7 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... Seas continue to subside so the Advisory will be allowed to expire. $$ PZZ535-080645- /O.CON.KMTR.SC.Y.0039.200308T1700Z-200309T0500Z/ Monterey Bay- 243 PM PST Sat Mar 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Monterey Bay. * WHEN...From 10 AM to 10 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
828 WHUS76 KMTR 081004 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 304 AM PDT Sun Mar 8 2020 PZZ576-081815- /O.NEW.KMTR.SC.Y.0040.200309T1000Z-200309T1600Z/ Waters from Point Pinos to Point Piedras Blancas 10-60 NM- 304 AM PDT Sun Mar 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY... * WHAT...E winds 10 to 20 kt with gusts up to 25 kt. * WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 60 NM. * WHEN...From 3 AM to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ535-081815- /O.EXT.KMTR.SC.Y.0039.200308T2100Z-200309T0400Z/ Monterey Bay- 304 AM PDT Sun Mar 8 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...SW 10 to 20 kt with gusts up to 25 kt this afternoon. * WHERE...Monterey Bay. * WHEN...From 2 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
401 WHUS76 KMTR 081523 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 823 AM PDT Sun Mar 8 2020 PZZ576-082330- /O.CON.KMTR.SC.Y.0040.200309T1000Z-200309T1600Z/ Waters from Point Pinos to Point Piedras Blancas 10-60 NM- 823 AM PDT Sun Mar 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY... * WHAT...E winds 10 to 20 kt with gusts up to 25 kt. * WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 60 NM. * WHEN...From 3 AM to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ535-082330- /O.CON.KMTR.SC.Y.0039.200308T2100Z-200309T0400Z/ Monterey Bay- 823 AM PDT Sun Mar 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...SW 10 to 20 kt with gusts up to 25 kt this afternoon. * WHERE...Monterey Bay. * WHEN...From 2 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
007 WHUS76 KMTR 082136 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 236 PM PDT Sun Mar 8 2020 PZZ576-090545- /O.CON.KMTR.SC.Y.0040.200309T1000Z-200309T1600Z/ Waters from Point Pinos to Point Piedras Blancas 10-60 NM- 236 PM PDT Sun Mar 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt. * WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 60 NM. * WHEN...From 3 AM to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ535-090400- /O.CON.KMTR.SC.Y.0039.000000T0000Z-200309T0400Z/ Monterey Bay- 236 PM PDT Sun Mar 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...SW 10 to 20 kt with gusts up to 25 kt this afternoon. * WHERE...Monterey Bay. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 6, 10:29 PM PST, 4 hours 27 minutes earlier.
Area forecast discussion, Mar 6, 10:29 PM PST, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1029 PM PST Fri Mar 6 2020
.SYNOPSIS...Cool temperatures will continue as an approaching
cold front moves through the region tonight into Saturday
morning. This system will bring showers to the area, but
accumulations will be light. Temperatures over the weekend will
cool into the 50s and low 60s. Another storm system will bring
additional rain chances next week.
&&
.DISCUSSION...as of 09:12 PM PST Friday...Current forecast
remains on track with no updates this evening. A cold front is
evident on satellite imagery to our west this evening. Ahead of
the front, there is abundant low level moisture and reports of
drizzle or light rain are increasing. The front will track into
our coastal waters and North Bay overnight and spread to the Bay
Area early Saturday morning. It will then slowly shift southeast
through the remainder of the area during the morning and
afternoon. The front is fairly weak and only light rain showers
are expected. Rainfall amounts will be around a tenth of an inch
at most locations to up to a third of an inch in the coastal
mountains. Not enough to make a dent in our rainfall deficit but
any rain at this point is welcome. Even though the rain will be
light, it will be enough to create wet and slick roadways for
motorists.
Highs tomorrow will be cool with mid to upper 50s anticipated.
Clearing skies will allow lows to drop into the 30s to lower 40s
on Saturday night. Patchy frost will be possible in protected
valley locations, particularly across the North Bay. A storm
system will move into southern California early next week,
bringing us additional chances of rain, with the best chance of
substantial rainfall across the southern half of our forecast
area. For additional details, see the previous discussion.
&&
.PREV DISCUSSION...as of 2:00 PM PST Friday...Temperatures reached into
the low 50s to low 60s this afternoon as high clouds, associated
with an approaching cold front coupled with abundant low clouds
hampered any daytime heating. Light showers also fell across the
North Bay this morning ahead of the main colds front with light
accumulations reported over Marin and Sonoma. The Middle Peak RAWS
in Marin and the Santa Rosa Airport reported 0.04 and 0.03,
respectively. Rain showers will pick up once again overnight
across the North Bay as the main frontal band move into the area.
The main focus remains on the approaching cold front that is
anticipated to bring an end to the dry spell that has plagued the
area since January 29th of this year. If San Jose or San Francisco
Downtown do not receive rain by the end of the day they will both
have made it to 38 day without rain. This will allow both to move
into 4th place for the longest dry spell in the last 20 years for
their respective location.
The cold front currently resides over the Pacific Northwest and
extends southwest off the Northern California coast. The front is
currently moving slowly south and east around 10 kt per hour.
Models remains in good agreement with the timing and strength of
this system. The front is progged to move into the North Bay
around midnight tonight spreading showers from north to south
across the region. The front will move into the San Francisco Bay
Area around daybreak on Saturday bringing light showers to the
region through the morning. The Monterey Bay area may see some
showers ahead of the main frontal passage that is expected to move
across the district by mid morning through the early afternoon.
Shower will move through fairly quickly and then quickly come to
an end behind the cold front.
As mentions previously rainfall totals will not be impressive,
with only a few hundredths to a tenth or two tenths expected. The
highest amount are forecast of the coastal ranges with
accumulations of up to a third of an inch. Along with rain this
system will usher in a colder airmass as well. this will lead to
yet another day of cool temperatures across the forecast area.
Temperatures on Saturday will only reach into the 50s to low 60s.
Snow levels will also forecast to lower to under 5000 feet, so a
dusting of snow will also be possible over the higher peaks.
From previous discussion...The break in precip will be short
lived as the next round of rain is forecast arrives Sunday
evening. Models have been honing in on a storm system around March
10 and the latest run of models is no different. An upper low is
forecast deepen off the West Coast and move inland near Point
Conception. This scenario is very similar to a storm system that
we experienced earlier in the season. As it stands now, rain
chances increase over the Central Coast Sunday evening then spread
northward by Monday morning. The upper low will be slow to move
inland so rain chances will lingering through Wednesday. It still
appears the bulk of the rainfall will be mainly south of San Jose.
Rainfall amounts Sunday evening through early Wednesday will
generally be a tenth or two San Jose northward, half to three
quarters of an inch Monterey Bay region and one to two inches Big
Sur Coastal Mts.
Drier conditions return late Wednesday and Thursday. Longer rain
models keep the storm door open with another system possible by
next weekend.
All in all no March Miracle in sight, but any rain at this point
will be welcomed.
&&
.AVIATION...as of 10:15 PM PST Friday...MVFR cigs have spread over
much of the area and there have already been a few reports of
drizzle or light rain. This is supported by the models which has
shown gradual deepening of the low level moisture this evening.
The deepest moisture occurs between 10Z and 16Z Saturday with
moisture vertically up to 700 mb. This will be when the front will
be moving through and when most of the light rain will occur.
Drying conditions Saturday afternoon with some lingering showers.
Winds will turn more southerly ahead of the front then switch to
west to northwest after the front passes. Northwest winds may
reach 15-20 kt immediately after frontal passage but this will
be very brief and should decrease after an hour or two.
Vicinity of KSFO...MVFR conditions with bases 2500 ft lowering to
1500 ft after 14Z. Light rain continuing through the morning
hours. Southwest winds to 10 kt turning more southerly. Briefly
breezy northwest winds to 15-20 kt immediately after frontal
passage but decreasing to around 10 kt after 14Z.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...MVFR cigs expected to come back in with
bases 1500-2500 ft. Light rain at times through Saturday morning.
&&
.MARINE...as of 10:13 PM PST Friday...Light southwest winds will
turn northwest Saturday morning as a weak frontal system moves
through the area. Widespread strong winds are not anticipated
with this system but locally breezy conditions will be possible
during the frontal passage. Moderate northwest seas will persist
mainly over the northern outer waters where seas up to around 10
feet are expected through Saturday.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm
&&
PUBLIC FORECAST: ST/CW
AVIATION: W Pi
MARINE: W Pi
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.